Alert archive / Arkansas / Flash Flood Warnings in 2017

Flash Flood Warning 53, NWS Little Rock, AR

June 23, 20176 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 23, 2017, 6:04 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2017, 6:04 AM CDT (11:04 UTC)
Expired
Jun 23, 2017, 9:00 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Arkansas County, AR, Desha County, AR, Drew County, AR, Jefferson County, AR, Lincoln County, AR, Monroe County, AR

The radar

The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 8:00 AM CDTFLASH FLOODDe Witt, ARWATER WAS OVER SEVERAL ROADS IN AND NEAR TOWN, AND WAS GETTING INTO SOME HOMES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 11.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2017-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2017-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

162 
WGUS54 KLZK 231104
FFWLZK
ARC001-041-043-069-079-095-231400-
/O.NEW.KLZK.FF.W.0053.170623T1104Z-170623T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
604 AM CDT FRI JUN 23 2017

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northern Desha County in southeastern Arkansas...
  Southern Monroe County in eastern Arkansas...
  Eastern Jefferson County in southeastern Arkansas...
  Northeastern Drew County in southeastern Arkansas...
  Lincoln County in southeastern Arkansas...
  Arkansas County in southeastern Arkansas...

* Until 900 AM CDT

* At 600 AM CDT, Doppler radar indicated a large area of showers and 
  isoalted thunderstorms over southeast Arkansas associated with the 
  remnants of Tropical Storm Cindy. The radar estimated two to three 
  inches of rain in some areas. Given additional heavy rain, flash 
  flooding is likely to occur.

* Some locations that will experience flooding include...
  Pine Bluff...                     Stuttgart...
  Dumas...                          Dewitt...
  Altheimer...                      Gould...
  Gillett...                        Holly Grove...
  Humphrey...                       Grady...
  Mitchellville...                  Almyra...
  St. Charles...                    Watson...
  Winchester...                     Whitefield...
  Little Bayou Meto Park...         Woodville...
  Douglas...                        Trusten Holder WMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most 
flood deaths occur in vehicles.                          

&&

LAT...LON 3403 9089 3402 9099 3396 9097 3400 9102
      3398 9109 3393 9101 3388 9106 3376 9149
      3377 9176 3395 9174 3409 9196 3420 9196
      3448 9170 3464 9105 3447 9105 3434 9100
      3433 9106 3422 9106 3412 9111 3410 9088

$$

46
2 follow-up statements
386 
WGUS74 KLZK 231154
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
654 AM CDT FRI JUN 23 2017

ARC001-041-043-069-079-095-231400-
/O.CON.KLZK.FF.W.0053.000000T0000Z-170623T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-Monroe AR-Jefferson AR-Drew AR-Lincoln AR-Arkansas AR-
654 AM CDT FRI JUN 23 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHERN DESHA...SOUTHERN MONROE...EASTERN JEFFERSON...NORTHEASTERN
DREW...LINCOLN AND ARKANSAS COUNTIES...

At 651 AM CDT, Doppler radar continued to indicate heavy rains 
falling over the warned area, especially in eastern Arkansas and 
southern Monroe counties. Radar estimates as much as 2 to 3 inches 
of rain have fallen in the last three hours, and with heavy rains 
continuing to affect the warned area, flash flooding is likely to 
occur.

Some locations that will experience flooding include...
Pine Bluff...                     Stuttgart...
Dumas...                          White River National Wildlife R...
Altheimer...                      Gould...
Gillett...                        Holly Grove...
Humphrey...                       Grady...
Mitchellville...                  Almyra...
St. Charles...                    Watson...
Winchester...                     Whitefield...
Little Bayou Meto Park...         Woodville...
Douglas...                        Trusten Holder WMA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3403 9089 3402 9099 3396 9097 3400 9102
      3398 9109 3393 9101 3388 9106 3376 9149
      3377 9176 3395 9174 3409 9196 3420 9196
      3448 9170 3464 9105 3447 9105 3434 9100
      3433 9106 3422 9106 3412 9111 3410 9088

$$

64
415 
WGUS74 KLZK 231356
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
856 AM CDT FRI JUN 23 2017

ARC001-041-043-069-079-095-231405-
/O.EXP.KLZK.FF.W.0053.000000T0000Z-170623T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-Monroe AR-Jefferson AR-Drew AR-Lincoln AR-Arkansas AR-
856 AM CDT FRI JUN 23 2017

...THE FLASH FLOOD WARNING FOR NORTHERN DESHA...SOUTHERN MONROE...
EASTERN JEFFERSON...NORTHEASTERN DREW...LINCOLN AND ARKANSAS COUNTIES
WILL EXPIRE AT 900 AM CDT...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed any remaining road closures and 
never drive over any water cover roadways!

LAT...LON 3403 9089 3402 9099 3396 9097 3400 9102
      3398 9109 3393 9101 3388 9106 3376 9149
      3377 9176 3395 9174 3409 9196 3420 9196
      3448 9170 3464 9105 3447 9105 3434 9100
      3433 9106 3422 9106 3412 9111 3410 9088

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 5:43 AM CDT, 21 minutes earlier.

Area forecast discussion, Jun 23, 5:43 AM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
543 AM CDT Fri Jun 23 2017

.SHORT TERM...Today Through Saturday Night
The remnants of Tropical Storm Cindy will exit Arkansas to the
east this morning. Areas of rain, some heavy, will continue in
eastern sections of the state until the system departs.

While Cindy is leaving, and widespread rain will end, a cold
front will push into the region from the northwest by lunchtime.
The front will trigger hit and miss showers and perhaps a few
thunderstorms this afternoon and into the overnight hours.

Precipitation chances this afternoon will encompass much of
the forecast area, with rain confined to the southern half
of the state tonight as the front progresses toward the Gulf
Coast.

Drier air will follow the front on Saturday, with small chances of
showers lingering over the south. All rain will end Saturday
night.

As far as temperatures, readings will be below average across
much of Arkansas through the near term.
&&

.LONG TERM...Sunday Through Thursday
A broad trough will be in place across the eastern U.S. to start the
long term period, with an upper ridge out west. The resulting
northwesterly flow aloft, along with surface high pressure building
southward through the upper midwest, will mean continued below
normal temperatures for much of Arkansas on Sunday and even Monday.
There is some hint of rainfall potential in northern Arkansas Monday
night as a shortwave enters the eastern trough and slides southeast
through Missouri. There is some disagreement on that though so only
have some slight chances in the forecast for that. A warmup will be
seen through the midweek time frame though as the upper pattern
breaks down into a more progressive state, with the western ridge
flattening out and shifting east into the plains. Return flow will
resume in earnest during that time. Temperatures will likely still
hold at/below normal values, but hot and humid weather will resume.

Rain chances may enter the forecast again on Thursday or Friday, but
there are some timing differences as one would expect with a low
amplitude and progressive upper pattern.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     84  64  85  60 /  50  30  10   0
Camden AR         86  70  82  65 /  60  60  40  10
Harrison AR       82  60  81  57 /  40  20  10   0
Hot Springs AR    86  68  84  63 /  50  60  20  10
Little Rock   AR  86  69  84  64 /  60  50  20  10
Monticello AR     83  71  82  65 /  80  60  40  10
Mount Ida AR      86  66  84  61 /  50  50  20  10
Mountain Home AR  83  61  83  58 /  40  20  10   0
Newport AR        83  66  84  61 /  60  40  10  10
Pine Bluff AR     84  70  83  64 /  70  60  30  10
Russellville AR   87  67  86  62 /  50  40  10  10
Searcy AR         84  67  84  61 /  60  50  10  10
Stuttgart AR      84  69  84  64 /  70  60  20  10
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 1 PM CDT this afternoon FOR Arkansas-
Bradley-Calhoun-Cleveland-Desha-Drew-Jefferson-Lincoln-Lonoke-
Monroe-Prairie-Woodruff.

&&

Short Term...46 / Long Term...64
Hazardous weather outlook, Jun 23, 5:06 AM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
506 AM CDT Fri Jun 23 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241015-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
506 AM CDT Fri Jun 23 2017

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

The remnants of what was Tropical Storm Cindy will exist the
eastern parts of the forecast area around daybreak. Through that
time there will remain a possibility of some flash flooding in
southeastern Arkansas where several inches of rain fell during
the overnight hours.

Additionally, a cold front will move into Arkansas from the north
later today. Some thunderstorms will be possible with this front,
primarily in western Arkansas during the late afternoon and
evening hours. Severe storms do not appear likely with this front
however.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation is not anticipated.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Jun 23, 6:00 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     FLASH FLOOD      3 N MONTICELLO          33.67N 91.79W
06/23/2017                   DREW               AR   SOCIAL MEDIA

            WEATHER READY NATION AMBASSADOR REPORTED FLASH FLOODING
            ON ROSE HILL CUTOFF RD...ABOUT 3 MILES NORTH OF
            MONTICELLO. WATER WAS OVER THE ROAD AND ENTERING HOMES.

&&

CDALTON

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:12 PM CDTTornado WarningLZKPrairie, White33 min
Jun 22, 7:36 PM CDTFlash Flood WarningLZKIndependence, Jackson, Lonoke, Prairie, White3 hr
Jun 22, 7:37 PM CDTSpecial Weather StatementLZKWhite23 min
Jun 22, 8:07 PM CDTSpecial Weather StatementLZKWhite23 min
Jun 22, 10:16 PM CDTFlash Flood WarningLZKLonoke, Prairie, White3 hr
Jun 23, 12:51 AM CDTFlash Flood WarningLZKCleveland, Dallas, Grant3 hr
Jun 23, 5:03 AM CDTFlash Flood WarningLZKBradley, Drew2 hr
Jun 23, 1:24 PM CDTSpecial Weather StatementLZKBaxter, Boone, Marion, Searcy36 min
Jun 23, 1:34 PM CDTSevere Thunderstorm WarningLZKBoone26 min
Jun 23, 1:46 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion29 min
Jun 23, 1:55 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy35 min
Jun 23, 2:11 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard49 min
Jun 23, 2:16 PM CDTSevere Thunderstorm WarningLZKBaxter, Izard, Marion29 min
Jun 23, 2:23 PM CDTSevere Thunderstorm WarningLZKNewton37 min
Jun 23, 2:24 PM CDTSevere Thunderstorm WarningLZKBaxter, Marion, Searcy36 min
Jun 23, 2:41 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Sharp, Stone49 min
Jun 23, 2:50 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope40 min
Jun 23, 2:57 PM CDTSpecial Weather StatementLZKVan Buren48 min
Jun 23, 3:00 PM CDTSevere Thunderstorm WarningLZKFulton, Sharp45 min
Jun 23, 3:01 PM CDTSpecial Weather StatementLZKNewton44 min
Jun 23, 3:17 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Stone, White43 min
Jun 23, 3:22 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Faulkner, Van Buren, White38 min
Jun 23, 3:29 PM CDTSpecial Weather StatementLZKJohnson, Pope46 min
Jun 23, 3:31 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Sharp29 min
Jun 23, 3:33 PM CDTSevere Thunderstorm WarningLZKJohnson27 min
Jun 23, 3:55 PM CDTSpecial Weather StatementLZKLogan35 min
Jun 23, 4:01 PM CDTSpecial Weather StatementLZKConway, Faulkner, White44 min
Jun 23, 4:11 PM CDTSpecial Weather StatementLZKPerry49 min
Jun 23, 4:14 PM CDTSpecial Weather StatementLZKJohnson46 min
Jun 23, 4:26 PM CDTSpecial Weather StatementLZKLonoke, Perry, Prairie, Pulaski, Saline49 min
Jun 23, 4:30 PM CDTSpecial Weather StatementLZKLogan, Yell30 min
Jun 23, 4:39 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski, Saline51 min
Jun 23, 4:49 PM CDTSpecial Weather StatementLZKScott26 min
Jun 23, 4:55 PM CDTSpecial Weather StatementLZKPolk, Scott50 min
Jun 23, 5:04 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline41 min
Jun 23, 5:04 PM CDTSevere Thunderstorm WarningLZKLogan, Scott26 min
Jun 23, 5:22 PM CDTSpecial Weather StatementLZKYell38 min
Jun 23, 5:26 PM CDTSevere Thunderstorm WarningLZKGrant, Saline37 min
Jun 23, 5:30 PM CDTSpecial Weather StatementLZKJefferson45 min
Jun 23, 5:34 PM CDTSpecial Weather StatementLZKArkansas, Monroe41 min
Jun 23, 5:47 PM CDTSpecial Weather StatementLZKGarland, Hot Spring43 min
Jun 23, 5:48 PM CDTSevere Thunderstorm WarningLZKScott27 min
Jun 23, 5:58 PM CDTSpecial Weather StatementLZKMontgomery47 min
Jun 23, 6:04 PM CDTSpecial Weather StatementLZKGrant41 min
Jun 23, 6:11 PM CDTSpecial Weather StatementLZKMontgomery34 min
Jun 23, 6:34 PM CDTSpecial Weather StatementLZKPike41 min
Jun 23, 6:36 PM CDTSpecial Weather StatementLZKHot Spring39 min
Jun 23, 6:38 PM CDTSpecial Weather StatementLZKCleveland, Desha, Lincoln52 min
Jun 23, 6:43 PM CDTFlash Flood WarningLZKGarland, Grant, Hot Spring3 hr

Nearby

Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.